Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sheaf theoretic cohomological dimension and finitistic spaces


Author: Satya Deo
Journal: Proc. Amer. Math. Soc. 86 (1982), 545-550
MSC: Primary 55N30; Secondary 54F45, 55M10
DOI: https://doi.org/10.1090/S0002-9939-1982-0671233-3
MathSciNet review: 671233
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a topological $ n$-manifold $ X$, we proved earlier [7] that $ {\text{Di}}{{\text{m}}_{\mathbf{Z}}}(X) = n + 1$, if $ n > 0$; and, for a zero-dimensional manifold (discrete space) we observed that $ {\text{Di}}{{\text{m}}_{\mathbf{Z}}}(X) = 0$. The question was later raised as to what are those paracompact spaces, besides discrete one, for which $ {\text{Di}}{{\text{m}}_{\mathbf{Z}}}(X) = 0$. In this paper we prove that there is none, i.e., if $ X$ is not discrete then $ {\text{Di}}{{\text{m}}_{\mathbf{Z}}}(X) > 0$. Another question which cropped up only recently in the cohomological theory of topological transformation groups is whether or not there exists a finitistic space which is not of finite (sheaf theoretic) integral cohomological dimension. We show that this question is related to a famous unsolved problem of cohomological dimension theory.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55N30, 54F45, 55M10

Retrieve articles in all journals with MSC: 55N30, 54F45, 55M10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0671233-3
Keywords: Sheaves, family of supports, sheaf theoretic cohomological dimension, real-compactness, finitistic spaces
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society